Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Maggie1989

Tetralysal, Trimethoprim, Oxytetracycline, Accutane?

Recommended Posts

Hi All,

I’ve been trying to beat my acne for almost 5 years now and it’s been a nightmare!

I don’t have severe acne. I normally get a few cysts on my cheeks that pop when I sleep or wash my face. Unfortunately my skin is very, very sensitive so I always end up with huge, red, horrible scars and scabs that bleed and I’m unable to cover them up with make up.

Things I’ve tried so far….

Tetralysal – it worked wonders for over a year. I got my confidence back, was able to find a better job, started going to the gym and dating again. I honestly felt like I got my life back. My skin was smooth, no pimples and scars. Unfortunately it stopped working and I ended up with developing cysts again.

Trimetrophrim (not bactrim or sulfa staff) – I was on it for 3 months and had no luck at all. My skin didn’t get worse just stayed the same. I went back to the dermatologist and she suggested (ro)accutane.

I’ve reached the point in my life when I’m really considering roaccutane. I’m not afraid of the side effects. I’m already depressed about my skin. The only one thing I’m terrified about is obviously the initial breakout, which I will definitely get. Therefore, I’ve got a few questions.

  1. How did you mentally cope/currently coping with the initial breakout? The thing it that my skin if OK, when I wear make up. People can’t even tell that I’ve got problems with acne. I don’t know how to emotionally cope when I end up covered up with cysts.
  2. My skin is extremely sensitive. The smallest cysts pop, bleed and leave scars. Is roaccutane really the best option for the type of skin I’ve got?
  3. My dermatologist suggested that she could put me on some kind of antibiotics for the first month or two when I start roacutane. How effective they are when it comes to helping/decreasing the initial breakout?

I’ve got 3 months to make up my mind. My dermatologist put me on oxytetracyline for next 3 months to see how I react. If it doesn’t help my last option is roaccutane. It will cost me lots of money as I live in the UK and see my dermatologist privately. I’ve just applied for my first ever credit card to be able to pay for the treatment if I decide to go ahead.

Share this post


Link to post
Share on other sites

Hi, yeah taking anti biotics before accutane to reduce the IB is a smart approach. However....

They will utlimately ruin your intestinal flora and system, and accutane will make your skin more sensitive and likely to scar. Personally i'd advise getting hormone levels checked out and avoid accutane like the plague. unless you want rubbish skin forever..

of course there are those lucky people whereby it works miracles and tbh accutane is for CYSTIC acne not any other form (though it does work for all types)

so whilst you may be able to deal with the side effects or not be afraid of them, would you perhaps be afraid of losing hair? skin that doesnt naturally heal very quickly or well? what if the acne returns after accutane? what if you cant finish the course because of headaches?

these are the side effects i had, and am now living with probably forever.. accutane permanently changes you. *Thin skin, i EVEN broke out with follicultis which took over my scalp and legs. I am still trying to rid it.

But as I said, it is your choice and for some it works amazingly well and the skin stays soft and smooth for years and years after...

Edited by .JacktheLad.

Share this post


Link to post
Share on other sites

Hi Jack,

Thanks for your reply.

I get what you're saying...really. I've done lots of research about roaccutane, side effects, and things that may happen when you finish the treatment. I'm just fed up and tired of being depressed about my skin.

I've tried changing diet, taking vitamins, oil pulling, using natural ways to control the problem. Nothing worked!!! That's why I ended up taking antibiotics. At first they helped a lot and I was able to feel like myself again. I know that I can't take antibiotics for the rest of my life but I'm running out of my options and accutane seems to be my last hope to finally have a clear skin.

I had my hormones checked and they're OK.

Share this post


Link to post
Share on other sites

maggie I would advise temporarily going on an antibiotic until your skin is totally clear augmentin or any of the cephalosporins that cover skin are great in the meantime if u could get a hold of 4 onnilux clear-u handheld devices u can hold them on your face at once 8 minutes minimum kills all the bacteria with the setting on blue..do this twIce a day 12 hours apart is great 6 to 18 hours apart depending on your schedule.its fine to use these twice a day.I had moderate to severe acne which is totally minimized now been using for 5 years I know they still sell these in uk

Share this post


Link to post
Share on other sites

Hi there,

I actually bought lumie clear device which is similar to 4 onnilux clear you device. I've been using it for 2 weeks and haven't noticed any improvement yet. I'm trying to be patient cause I know it takes 8-12 weeks for the treatment to work. I'll start accutane if lumie clear doesn't work.

Share this post


Link to post
Share on other sites

Maggie - the thing that worked best for me over the years is the combined oral contraceptive pill.

Dianette was the best for me. I could have the oilest skin ever, but within 3 weeks of taking this it dried right up.

I can't take it any more as am old, and have health conditions which mean i shouldn't take it - but it really does the job.

Have you considered asking about this path first?

Share this post


Link to post
Share on other sites

Maggie - the thing that worked best for me over the years is the combined oral contraceptive pill.

Dianette was the best for me. I could have the oilest skin ever, but within 3 weeks of taking this it dried right up.

I can't take it any more as am old, and have health conditions which mean i shouldn't take it - but it really does the job.

Have you considered asking about this path first?

Hello there,

I remember being on contraceptive pills once, a long time ago. They were called YAZ I believe. Unfortunately I developed a horrible rush on my chest after a few weeks of taking them. That really put me off contraceptive pills. I'm actually surprised that my dermatologist hasn't even mentioned contraceptives to me. She said and I quote 'You're acne is not severe but you've got a very sensitive skin and thet's why each spot leaves a scar. Roaccutane is your best option!'.

Honestly if my skin is so sensitive and I have an initial breakout while being on roaccutane, I'll end up with bleeding, red scars all over my face. I think I'm gonna go crazy!!!!!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×